Lightning, Henry
- When
- October 2, 5:45 AM CST to 5:50 AM CST
- Where
- Henry County, Paris
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 36.300, -88.320
A house was damaged by a fire started by a lightning strike.
An upper level disturbance which moved through the region produced some thunderstorms during the evening of October 1st and the morning of October 2nd. These thunderstorms produced some gusty winds and quite a bit of lightning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
An upper level disturbance which moved through the region produced some thunderstorms during the evening of October 1st and the morning of October 2nd. These thunderstorms produced some gusty winds and quite a bit of lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 2, 5:05 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 605 AM CDT FRI OCT 2 2009 .PREV DISCUSSION... /ISSUED 415 AM CDT FRI OCT 2 2009/ DISCUSSION... A COLD FRONT WAS GRADUALLY WORKING ITS WAY EAST THROUGH WEST TN AND NORTH MS AT DISCUSSION TIME. CLOUDY SKIES AND DEWPOINTS IN THE LOWER TO MID 60S PREVAILED AHEAD OF THE FRONT. SIGNIFICANTLY DRIER AIR AND CLEARING SKIES WERE SPREADING INTO NORTHEAST AR. DEWPOINTS OVER NORTH CENTRAL AR WERE IN THE UPPER 30S. OTHER THAN SOME BRIEF EARLY MORNING CLOUDS OVER NORTHEAST MS... TODAY WILL SEE SUNNY SKIES PREVAIL ACROSS THE MIDSOUTH. A BIT OF A LOW LEVEL PRESSURE GRADIENT REMAINS NORTH OF INTERSTATE 40 TONIGHT... BUT NOT LIKELY SUFFICIENT TO KEEP THE ATMOSPHERE FROM DECOUPLING IN THE VALLEYS. SOUTH OF INTERSTATE 40... CALM OR NEARLY CALM WINDS WILL ALLOW FOR PRIME RADITIONAL COOLING OF THE DRY MIDCONTINENTAL AIRMASS. THE MODELS ARE IN FAIRLY CLOSE AGREEMENT IN BRINGING MIDLEVEL SUBTROPICAL MOISTURE FROM TX INTO THE LOWER MS RIVER VALLEY BY SUNDAY AFTERNOON. MEASURABLE RAIN MAY BE A BIT DIFFICULT TO COME BY ...GFS QPF NOTWITHSTANDING. THE AIRMASS WILL LIKELY START OFF RATHER DRY...BUT SHOULD MOISTEN DURING THE DAY SUNDAY...WITH BETTER CHANCES OF RAIN LIKELY HOLDING OFF UNTIL LATE AFTERNOON. THE MEDIUM RANGE MODELS BEGIN TO DIVERGE SIGNIFICANTLY TOWARD THE MIDDLE OF NEXT WEEK. THE OPERATIONAL GFS IS THE OUTLIER AMONGST THE 00Z RUNS OF THE GFS ENSEMBLE...DROPPING A NORTHERN BRANCH LONGWAVE TROF INTO THE EASTERN U.S. THE MAJORITY OF THE GFS ENSEMBLE MEMBERS...THE PREVIOUS GFS RUN AND THE ECMWF MAINTAIN A LOW AMPLITUDE RIDGE OVER THE SOUTHEAST U.S. HAVE DECIDED TO LEAN QUITE HEAVILY TOWARD THE GFS ENSEMBLE / ECMWF SOLUTIONS...WHICH KEEP THE MIDSOUTH WARMER...WETTER AND CLOUDIER DURING THE MIDWEEK PERIODS. FORECAST CONFIDENCE IS MARGINAL AT BEST...GIVEN THE LACK OF MODEL CONSENSUS. PWB && .AVIATION... 12Z TAF SET LOW CIGS MAY LINGER IN KTUP THROUGH 13Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED OVER NEXT 24 HOURS OVER THE ENTIRE CWA. W-NW WINDS WILL INCREASE TO 10-12 KTS WITH HIGHER GUSTS AFTER SUNRISE. AFTER SUNSET...DIRECTION WILL SWITCH AROUND TO SW AND SPEEDS WILL DECREASE TO AROUND 5 KTS. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 75 54 79 56 / 0 0 0 0 MKL 73 46 75 48 / 0 0 0 0 JBR 74 49 74 50 / 0 0 0 0 TUP 74 45 78 48 / 10 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CDT FRI OCT 2 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 345 AM CDT FRI OCT 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
The Paducah radar (KPAH), 94 km away, was scanning. The volume nearest the first event began at 11:46 UTC.
1 lightning. Local standard time, as filed.
A house was damaged by a fire started by a lightning strike.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, October 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199902.